Alert archive / Florida / Wind Advisories in 2022

Wind Advisory 6, NWS Tallahassee, FL

April 8, 20224 counties in Florida

NWS Tallahassee, FL issued this wind advisory at Apr 8, 2022, 1:12 PM CDT for 4 counties in Florida. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2022, 1:12 PM CDT (18:12 UTC)
Expired
Apr 8, 2022, 10:00 PM CDT
In force
9 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Franklin County, FL, Gulf County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.2 hours before the alert went out and 360 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1466 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

345 
WWUS72 KTAE 081812
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
212 PM EDT Fri Apr 8 2022

FLZ108-112-114-115-090215-
/O.NEW.KTAE.WI.Y.0006.220408T1812Z-220409T0300Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Portland, Port Washington, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
and High Bluff
212 PM EDT Fri Apr 8 2022 /112 PM CDT Fri Apr 8 2022/

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS
EVENING...

* WHAT...West winds of 20 to 25 mph with frequent gusts up to 40
  mph expected.

* WHERE...Along coastal Walton, Bay, Gulf, and Franklin County.

* WHEN...Until 11 PM EDT/10 PM CDT tonight

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Afternoon observations along the affected
  coast are reporting wind gusts in excess of 30 mph, with the
  Franklin County EOC recently measuring a 40-mph gust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 26 to 39 mph are
expected for at least 2 hours, or gusts between 40 to 57 mph for
any length of time are possible. Use extra caution when driving,
especially if operating a high profile vehicle. Secure outdoor
objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Apr 8, 12:52 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 8, 12:52 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
152 PM EDT Fri Apr 8 2022

.AVIATION...
[Through 18Z Saturday]

Main concerns for this TAF cycle are gusty west to NW winds.
Afternoon obs at the terminals (except VLD) are showing sustained
winds between 15 and 20 kts, with higher gusts under mostly SKC.
Westerly winds look to ease a bit after sunset before increasing
once more to around 15 kts by mid tmrw morning. Otherwise, VFR
conds prevail.

&&

.PREV DISCUSSION [1048 AM EDT]...

.NEAR TERM [Through Tonight]...

A breezy day is in store today as the pressure gradient increases
between high pressure in the western Gulf and a gyre of low pressure
around the Great Lakes. West to northwest winds sustained of 15 to
20 MPH and gusts to 30 MPH are expected. Although skies will be
sunny, it will be cool with highs today in the mid 60s to low 70s.
Lows tonight will be in the low to mid 40s so a jacket tonight into
tomorrow morning will be warranted.

.SHORT TERM [Saturday Through Sunday]...

A quiet weekend is in store as high pressure settles in after the
passage of a dry cold front. This will keep our humidity low and
our skies clear. With cold air advection solidly in place, our
highs on Saturday will only reach the middle to upper 60s. For
Saturday night, most of us will drop into the lower 40s away from
the beaches, but some areas may get into the upper 30s in our
normally colder spots as well as our northernmost Georgia
counties. Temperatures appear too warm and humidity too low for
frost formation. High pressure shifts to our east on Sunday, and
southerly flow returns, bringing our highs back up into the middle
to upper 70s.

.LONG TERM [Sunday Night Through Friday]...

Upper-level ridging keeps most of the storminess away from our
region through the long term period. The next rain chance arrives
Wednesday into Thursday as a weak shortwave moves across the
southeast, dragging a cold front into our area. It appears that
the dynamics for this system will be too far north to produce a
chance of severe weather. However, scattered showers and storms
are possible toward the latter half of next week. Highs will be
in the 80s with lows returning to the 50s and 60s.

.MARINE...

Solid Small Craft Advisory conditions are ongoing. Late-morning
observations from the Tyndall AFB C-Tower and offshore buoys show
sustained west/northwest winds near 20 knots with higher gusts and
seas in the 6 to 8 ft range. Occasional gale-force gusts are
possible today. See previous synopsis below:

Strong westerly winds today will become northwesterly tonight and
gradually decrease. Seas will build to 6 to 10 feet across the
Gulf, particularly over the western waters. Winds and seas will
decrease over the weekend, with seas only around 2 to 3 feet by
Sunday and winds around 10 knots. Heading into next week, winds
will veer around to the east to southeast and be near cautionary
conditions early next week.

.FIRE WEATHER...

A dry airmass has settled into the region behind a cold frontal
passage. Afternoon relative humidity values will generally fall into
the mid 20 to low 30 percent range. Surface winds will be sustained
15 to 20 MPH with gusts up to 30 MPH, which is combination with the
low humidity values, will lead to elevated fire weather concerns. In
the western FLorida panhandle, have issued a red flag warning due to
the previous criteria in combination with above red flag threshold
for ERC criteria.

.HYDROLOGY...

Minor flooding continues along the Apalachicola, Ochlockonee, and
Aucilla Rivers. The Ochlockonee is forecast to fall below flood
stage today, while the Apalachicola and Aucilla will crest in the
next couple days. No rainfall is expected through at least
Wednesday, and even then, rainfall looks to be fairly light. Thus,
no additional riverine or flash flood concerns are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   44  68  43  78  49 /   0   0   0   0   0
Panama City   50  68  51  73  58 /   0   0   0   0   0
Dothan        41  65  41  76  49 /   0   0   0   0   0
Albany        42  65  40  76  47 /   0   0   0   0   0
Valdosta      43  65  41  75  47 /   0   0   0   0   0
Cross City    48  68  44  76  48 /   0   0   0   0   0
Apalachicola  50  67  51  71  58 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     Red Flag Warning until 7 PM CDT this evening for Calhoun-Central
     Walton-Holmes-Inland Bay-Jackson-North Walton-Washington.

     High Surf Advisory until 2 AM EDT /1 AM CDT/ Saturday for
     Coastal Bay-Coastal Gulf.

GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT /1 PM CDT/ Saturday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Scholl
SHORT TERM...Young
LONG TERM...Young
AVIATION...IG3
MARINE...IG3
FIRE WEATHER...Scholl
HYDROLOGY...Young

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:16 PM CDTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty8 days
Apr 7, 8:18 PM CDTRiver Flood WarningTAEGadsden, Leon57 hr
Apr 8, 1:42 AM CDTRed Flag WarningTAEBay, Calhoun, Holmes, Jackson, Walton, Washington17 hr
Apr 8, 2:14 AM CDTHigh Surf AdvisoryTAEBay, Gulf23 hr
Apr 8, 4:47 AM CDTRiver Flood WarningTAEJefferson, Madison, Taylor9 hr

Nearby

Wind Advisories in Florida, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.